PLATINUM Webinar “Creating communities of inquiry: focus on students with special needs and on mathematical modelling”

Date:
Wednesday, June 9, 2021, between 14:00 and 17:00 EEST (Kyiv time)
Thursday, June 10, 2021, between 14:00 and 17:00 EEST (Kyiv time)

Location: Borys Grinchenko Kyiv University
Country of Venue:  Ukraine
Partner countries: Czech Republic, Germany, Netherlands, Norway, Spain, United Kingdom, and Ukraine

Registration link can be found after the programme below. Registration is open until Tuesday June 8, 12:00 EEST. Registered participants will receive the webinar link on Tuesday June 8, 12:00 EEST. The webinar link will be the same for both days, so that participants will be able to join or leave any time.

Description

We cordially invite you to participate in the third PLATINUM webinar organized by PLATINUM (Partnership for Learning And Teaching IN University Mathematics).

The webinar will have focus on

  • Communities of inquiry formed by university teachers of mathematics;
  • Design of inquiry tasks suitable for university students with special needs; and on
  • Inquiry and mathematical modelling.

We acknowledge that developing and sustaining inquiry-based activities for students is very challenging for a teacher who is working alone.  The PLATINUM project emphasises collaborative activities both within  partner groups and across the whole community. We inquire with our students and for ourselves within the context and culture of our local and national settings. This raises many issues and places constraints on what is possible, so sharing these issues and addressing the constraints in an inquiry spirit is a key element of our partnership.

The Webinar is organised by colleagues at Boris Grinchenko Kyiv University, Ukraine, in collaboration with the University of Agder and MatRIC, The Centre for Excellence in Mathematics Teaching. To assist the listeners with hearing disparity, speech-to-text captions to all presentations will be provided during the webinar.

Audience: We focus on university mathematics teaching, but the webinar is open to all participants interested in teaching and learning mathematics through inquiry and fostering own mathematical thinking.

Programme (abstracts can be found here)

Wednesday, June 9, 2021

14:00-14:05 Welcome and greetings from the management of BGKU – Mariia Boiko (Borys Grinchenko Kyiv University)

14:05-14:10 Introduction to the webinar – Yuriy Rogovchenko (University of Agder)

14:10-14:25 PLATINUM: Working together in Communities of Inquiry for our Professional Development – Barbara Jaworski (Loughborough University)

14:25-14:45 Communities of Inquiry – a context for Inquiry Based Tasks – Simon Goodchild (MatRIC/University of Agder)

14:45-14:55 Spidercharts – a tool for describing and reflecting IBME activities – Reinhard Hochmuth, Sarah Khellaf, Jana Peters (Leibniz University Hannover)

14:55-15:00 Break (5 min)

15:00-15:10 Questions & Answers session – Yuriy Rogovchenko

15:10-15:50 Students with Special Needs and Inquiry in Mathematics – Lukáš Másilko (Masaryk University), Stephanie Thomas (Loughborough University)

15:50-15:55 Break (5 min)

15:55-16:05 Questions & Answers session – Yuriy Rogovchenko

16:05-16:25 Mathematical modelling in epidemiology – an exemplary case for developing modelling competency – Morten Blomhøj (Aarhus University)

16:25-16:55 Panel discussion – moderated by Thomas Gjesteland (MatRIC), participants: Morten Blomhøj, Natasa Brouwer (University of Amsterdam), Stephanie Thomas, Lukáš Másilko

16:55-17:00 Conclusion & Closure (5 min) – Yuriy Rogovchenko

17:00 End of recorded part, free discussion/chat

Thursday, June 10, 2021

14:00-14:05 Welcome and introduction to the webinar – Mariia Boiko (Borys Grinchenko Kyiv University) and Yuriy Rogovchenko (University of Agder)

14:05-14:25 Systematic literature survey on modelling competencies – its conceptualisation, measurement and fostering – Gabriele Kaiser (University of Hamburg)

14:25-14:45 Is imagination important in Mathematical Modelling? – Paul Hernandez Martinez (Swinburne University)

14:45-14:55 Break (10 min)

14:55-15:05 Questions & Answers session – Yuriy Rogovchenko

15:05-15:20 Teaching students to design mathematical models for applied tasks – Iryna Mashkina (Borys Grinchenko Kyiv University)

15:20-15:35 Creating digital scenarios for solving the transport problem arising in applications – Serhii Martyniuk and Olga Barna (Ternopil Volodymyr Hnatiuk National Pedagogical University)

15:35-15:45 Business incubator as a good environment for implementing the inquiry approach – Nataliia Morze (Borys Grinchenko Kyiv University)

15:45-15:55 Break (10 min)

15:55-16:05 Questions & Answers session – Yuriy Rogovchenko

16:05-16:25 Presentations of teaching and learning experience using inquiry-based approach (2x10min):
Teaching and learning of vertex coloring using an inquiry-based approach – Farzad Radmehr (Western Norway University of Applied Sciences),
Combining inquiry-based learning with flipped classroom teaching of linear algebra in a digital environment – Helge Fredriksen (UiT – The Arctic University of Norway)

16:25-16:55 Panel discussion – moderated by Josef Rebenda (Brno University of Technology), participants: Gabriele Kaiser, Barbara Jaworski, Nataliia Morze, Svitlana Rogovchenko (University of Agder)

16:55-17:00 Conclusion & Closure (5 min) – Yuriy Rogovchenko

17:00 End of recorded part, free discussion/chat

If you have any questions regarding the event, please feel free to contact Professor Yuriy Rogovchenko at yuriy.rogovchenko@uia.no

Registration is open until Tuesday June 8, 12:00 EEST. Registered participants will receive the webinar link on Tuesday June 8, 12:00 EEST. The webinar link will be the same for both days, so that participants will be able to join or leave any time.

Registration link: https://uia.pameldingssystem.no/platinum-webinar-june-2021

Shortly after registration you will receive a confirmation on registration in your mail box. If you don’t find the mail in your mailbox within 5 minutes, please check the junk mail folder.